Alert archive / Ohio / Special Marine Warnings in 2012
Special Marine Warning 56, NWS Cleveland, OH
NWS Cleveland, OH issued this special marine warning at Aug 20, 2012, 10:48 AM EDT. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2012, 10:48 AM EDT (14:48 UTC)
- Expired
- Aug 20, 2012, 12:45 PM EDT
- In force
- 117 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Aug 20, 9:53 AM EDT, 55 minutes earlier.
Area forecast discussion, Aug 20, 9:53 AM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 953 AM EDT MON AUG 20 2012 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE TROUGH OVER THE AREA WILL MOVE OFF TO THE EAST BY WEDNESDAY. HIGH PRESSURE AT THE SURFACE WILL REMAIN OVER THE OHIO VALLEY THROUGH THURSDAY THEN SHIFT TO THE EAST COAST BY THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE INVERTED TROF OVER THE EASTERN COUNTIES WILL MOVE EAST AS AN IMPULSE ALOFT MOVES ACROSS THE AREA. ON THE EDGE ABOUT HOW MUCH THUNDER ACTIVITY WILL OCCUR TODAY. THE BEST CHANCE SEEMS TO BE OVER THE EASTERN COUNTIES BASED ON THE LOCATION OF THE TROF. PLENTY OF COLD AIR ALOFT MAKING THE AIRMASS UNSTABLE. ADDED A THREAT OF SEVERE TO THE HAZARDOUS WEATHER OUTLOOK. THE THREAT FOR HAIL SEEMS GOOD BECAUSE THE WET BULB ZERO IS RELATIVELY LOW. NO CHANGES TO THE HIGH TEMPERATURE FORECAST AT THIS TIME. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... LAST SIGNIFICANT S/W WILL DIG INTO UPPER TROF AND MOVE ACROSS OHIO TUE AND TUE NIGHT. SHOULD CONTINUE TO SEE SOME SCT SHRA/TSRA WITH THIS TROF BUT NOT SURE IF ANY ACTIVITY CAN HANG AROUND AGAIN TONIGHT BUT WILL SEE CONVECTION OCCUR WITH HEATING ON TUE. QUESTION IS HOW FAR WEST ACTIVITY WILL OCCUR BEFORE SHIFTING EAST WITH THE UPPER TROF AS MODELS DIFFER ON THIS. TROF AXIS OVER CENTRAL PART OF CWA BY 00Z TUE EVENING SO WILL CARRY AN EVENING CHANCE FOR THE EAST PART OF THE CWA THEN TAPER CHANCE TO 14% OR LESS BY MIDNIGHT DUE TO LOSS OF HEATING AND TROF SHIFTING TO EASTERN BORDER. LOWS WILL CONTINUE TO BE SEASONALLY COOL WITH MAINLY LOW TO MID 50S AND HIGHS TUE SHOULD MAINLY RANGE FROM 73 TO 78. UPPER TROF SHOULD BE FAR ENOUGH EAST ON WED TO KEEP PRECIP THREAT EAST OF THE CWA BY THE TIME DAYTIME TEMPS GET TO AFTERNOON HIGHS. HIGH PRESSURE SLOWLY MOVES JUST EAST OF AREA INTO FRI AND THIS SHOULD KEEP CONDITIONS DRY WED NIGHT THROUGH AT LEAST THU NIGHT. TEMPS WILL BEGIN TO WARM SOME ON WED BUT MORE SO ON THU AS THE CENTER OF THE HIGH SHIFTS INTO WV AND PA TO ALLOW WINDS TO TURN MORE S AND SW. && .LONG TERM /FRIDAY THROUGH SUNDAY/... GENERAL RIDGING SHOULD OCCUR LATE IN THE WEEK. WITH WEAK WARM ADVECTION...TEMPERATURES WILL RECOVER ABOVE NORMAL... GENERALLY IN THE MID 80S. DEWPOINTS WILL NOT RISE AS QUICKLY AS THE LOW LEVEL FLOW REMAINS OUT OF THE DRY EAST COAST HIGH... SO THE RETURN OF THE WARM WEATHER SHOULD NOT FEATURE TOO MUCH HUMIDITY. ALL THE MODELS INDICATE A WEAKENING SHORT WAVE LIFTING NORTHEAST ACROSS THE NORTHERN GREAT LAKES ON SATURDAY. HARD TO GET EXCITED ABOUT RAIN CHANCES AS THE GULF MOISTURE HAS NOT RETURNED YET AND THERE IS LITTLE FORCING. IT IS GETTING LATE IN THE YEAR FOR DIURNAL CONVECTION ALTHOUGH A FEW SHOWERS OR THUNDERSTORMS ARE NOT OUT OF THE QUESTION WITH THE WEAK WARM ADVECTION. DO NOT WANT TO MAKE THE UPCOMING WEEKEND SEEM WET AND WILL KEEP THE PROBABILITY OF PRECIPITATION GENERALLY BETWEEN 15 AND 25 PERCENT WITH DRY OR SLIGHT CHANCE WORDING. && .AVIATION /14Z MONDAY THROUGH FRIDAY/... PATCHY FOG/MIST WILL QUICKLY DISSIPATE AS THE SUN GETS HIGHER THIS MORNING. A FEW SHOWERS/STORMS HAVE DEVELOPED OVER THE CENTRAL LAKE ERIE LAKESHORE. THIS IS THE BEGINNING OF THE NEW ACTIVITY FOR THE DAY AS THE NEXT TROUGH ALOFT BEGINS TO TRACK ACROSS THE AREA. WILL USE A TEMPO FORECAST FOR SHOWERS/STORMS ACROSS NORTHEAST OHIO AND INLAND NORTHWEST PENNSYLVANIA WITH THE BEST CHANCE BEING THIS AFTERNOON. .OUTLOOK...NON-VFR POSSIBLE TUESDAY IN MORNING FOG AND WIDELY SCATTERED SHOWERS/STORMS. && .MARINE... UPDATED THE MARINE FORECAST TO INCLUDE POTENTIAL FOR WATERSPOUTS MAINLY THIS MORNING AND EARLY AFTERNOON. SHOWERS AND THUNDERSTORMS DEVELOPED ALONG THE LAND BREEZE THIS MORNING AND I ANTICIPATE THE ACTIVITY WILL MOVE INLAND WITH THE LAKE BREEZE. ONCE THIS OCCURS...THE THREAT FOR WATERSPOUTS WILL DIMINISH. OTHER THAN THE WATERSPOUTS...NO OTHER CHANGES WERE MADE TO THE FORECAST. THE SURFACE HIGH PRESSURE AREA WILL BUILD ACROSS THE LAKE EARLY THIS WEEK WITH A NORTH FLOW BECOMING ESSENTIALLY BECOMING LIGHT AND VARIABLE BY MID WEEK. THE TROUGH OF LOW PRESSURE REMAINS ALOFT... SO MARINERS SHOULD WATCH FOR A STRAY THUNDERSTORM THROUGH TUESDAY MORNING. THE FLOW WILL VEER TOWARD THE SOUTHEAST AND SOUTH LATER IN THE WEEK AS THE SURFACE HIGH SLIDES EAST BUT THE PRESSURE GRADIENT AND WINDS WILL REMAIN RELATIVELY LIGHT. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS NEAR TERM...KIELTYKA SHORT TERM...ADAMS LONG TERM...KOSARIK AVIATION...KOSARIK MARINE...KOSARIK
Hazardous weather outlook, Aug 20, 9:35 AM EDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 935 AM EDT MON AUG 20 2012 LEZ061-162>169-OHZ003-006>009-017>019-027>029-036-037-047-211345- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD- RICHLAND-MARION-MORROW-KNOX- 935 AM EDT MON AUG 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ142>149-211345- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 935 AM EDT MON AUG 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. WATERSPOUTS ARE POSSIBLE ON LAKE ERIE THROUGH EARLY AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ010>014-020>023-030>033-038-089-PAZ001>003-211345- LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE- TRUMBULL-ASHLAND-WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 935 AM EDT MON AUG 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KIELTYKA
In the hours before
Special weather statement, Aug 20, 8:56 AM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
856 AM EDT MON AUG 20 2012
OHZ007-009-201400-
ERIE OH-OTTAWA OH-
856 AM EDT MON AUG 20 2012
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
OTTAWA AND ERIE...
AT 844 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN CLEVELAND
INDICATED STRONG THUNDERSTORMS 5 MILES SOUTHWEST OF KELLEYS ISLAND...
OR ABOUT 8 MILES NORTHWEST OF SANDUSKY...MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
SANDUSKY...
CEDAR POINT...
THERE IS THE POSSIBILITY FOR WATERSPOUTS TO DEVELOP AS THE STORM
MOVES OVER THE WATER. PERSONS ON THE SHORE AND MARINERS IN THE
VICINITY OF THE STORM SHOULD BE ALERT FOR THE POSSIBILITY OF
WATERSPOUTS. BRIEF WIND GUSTS TO 30 MPH...LIGHTNING...SMALL HAIL AND
LOCALLY HEAVY RAIN CAN BE EXPECTED WITH THE THUNDERSTORM.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4155 8279 4156 8272 4157 8271 4161 8275
4163 8270 4161 8266 4156 8272 4151 8271
4142 8259 4139 8251 4142 8235 4128 8254
4129 8267 4146 8285 4149 8285 4152 8291
4163 8282
LOMBARDYSpecial weather statement, Aug 20, 9:33 AM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
933 AM EDT MON AUG 20 2012
OHZ007-009-201400-
ERIE OH-OTTAWA OH-
933 AM EDT MON AUG 20 2012
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
OTTAWA AND ERIE...
AT 844 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN CLEVELAND
INDICATED STRONG THUNDERSTORMS 5 MILES SOUTHWEST OF KELLEYS ISLAND...
OR ABOUT 8 MILES NORTHWEST OF SANDUSKY...MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
SANDUSKY...
CEDAR POINT...
THERE IS THE POSSIBILITY FOR WATERSPOUTS TO DEVELOP AS THE STORM
MOVES OVER THE WATER. PERSONS ON THE SHORE AND MARINERS IN THE
VICINITY OF THE STORM SHOULD BE ALERT FOR THE POSSIBILITY OF
WATERSPOUTS. BRIEF WIND GUSTS TO 30 MPH...LIGHTNING...SMALL HAIL AND
LOCALLY HEAVY RAIN CAN BE EXPECTED WITH THE THUNDERSTORM.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4155 8279 4156 8272 4157 8271 4161 8275
4163 8270 4161 8266 4156 8272 4151 8271
4142 8259 4139 8251 4142 8235 4128 8254
4129 8267 4146 8285 4149 8285 4152 8291
4163 8282
LOMBARDYThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 12:42 PM EDT | Special Marine Warning | CLE | 108 min | |
| Aug 20, 1:06 PM EDT | Special Weather Statement | CLE | Mahoning, Portage, Trumbull | 54 min |
| Aug 20, 1:12 PM EDT | Special Weather Statement | CLE | Summit | 63 min |
| Aug 20, 3:05 PM EDT | Areal Flood Advisory | CLE | Ashtabula, Trumbull | 91 min |
Nearby
Special Marine Warnings in Ohio, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.